# SDR 96UAL900614

- Difficulty date: August 9, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N992UA
- Make and model: Boeing 737291
- Aircraft serial: 22089
- Engine: Pwa JT8D17
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: 255823
- Condition: Overheat
- Location: E/ E Compt
- Stage of operation: TX
- Nature of condition: A
- Precautionary procedure: D, H

## Discrepancy

AIRCRAFT BATTERY WAS ON FIRE THROUGH THE TOP OF THE BATTERY.  *S/D*  THE BATTERY OVERHEATED DUE TO A FAILURE OF ONE OF THE CELL SEPARATORS. THIS IS A KNOWN PROBLEM WITH MARATHON BATTERIES.  THE BATTERY WAS SENT TO BOEING FOR ANALYSIS IN THEIR LABORATORY.  THE BATTERY CHARGER AND THERMAL SWITCH WERE ALSO REPLACED, BUT SHOWED NO SIGN OF FAILURE IN THE SHOP.  THE BATTERY DID NOT SHOW SIGNS OF FIRE DAMAGE.
